Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Extremely scanty period flow, normal thyroid tests. What could be the cause?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions

I suppose I should start with saying that normally my menstrual lasts 6 days and comes every 22-24 days and they are pretty heavy throughout the whole time. About three months ago I thought that I was pregnant because my menstrual only lasted one day (and quite light for my body). So I assumed I was just spotting. Then that thought left when my menstrual came a month later, but this time it only lasted two days and the same thing happened for my last menstrual (still very light for a heavy bleeder like myself). But throughout this whole time, my abdomen has gotten bloated, breasts are tender, nausea so I took a pregnancy test and of course it came back negative. But the symptoms still continued so I had bloodwork done. My doctor had me tested for pregnancy and for my thyroid. The pregnancy test came back negative and my thyroid was functioning normally. I am so confused about what could be going on with my body. What else could be going on?
Posted Fri, 7 Jun 2013 in Women's Health
Answered by Dr. Rhea Chanda 20 minutes later
Menstrual abnormalities are commonest due to hormonal imbalance. Now its possible that regular heavy bleeders like your self may have less bleeding sometimes. Usually these things correct itself after the hormone levels normalise.You have already got some tests done. Now there should be some blood tests done like LH,FSH,PROLACTIN AND TSH. If these tests are normal,then get an ultrasound of the pelvis to rule out polycystic ovaries and ovarian pathology. These are some common causes for irregular cycles in your age group. If you are gaining weight, that could be a part of the same cause. Diet and exercise are important. If you have done all these tests then you will need some hormonal medicines for a few months to regularise your cycles.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor